# SDR CA120723013

- Difficulty date: July 23, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8314
- Aircraft time: 29,372 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23088002A
- Condition: Failed
- Location: Nr 2
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) APPROX 1 HR AFTER DEPARTURE, THE PILOTS NOTICED NR 2 DC GEN WARN LIGHT CAME ON AND AFTER A MINUTE OR 2, THE NR 2 DC GEN HOT LIGHT ILLUMINATED.  THE PILOTS SELECTED THE 2 DC GEN OFF IAW QRH. THE NR 2 DC GEN HOT LIGHT EXTINGUISHED APPROXIMATELY 20-25 MINUTES.  MAINTENANCE NOTICED SCORCH MARKS ON THE OTBD COWL AT THE STARTER EXHAUST.  ONCE THE COWL WAS OPENED THE FOLLOWING WAS OBSERVED, THE STARTER GEN HOUSING HAD FAILED, THE INTAKE DUCT HAD FALLEN OFF, THE FAN BLADES WERE BROKEN OFF, THE HOUSING WAS OVERHEATED, THE HOUSING HAD ALSO DISLODGED ITSELF, THE BRUSHES WERE MELTED AND THE WHOLE STARTER WAS BURNED OUT.  UPON REMOVAL OF THE STARTER A VISUAL INSPECTION OF THE WIRES AND SURROUNDING AREA WAS COMPLETED, IT WAS FOUND THAT PIECES OF THE FAN, HOUSING AND BRUSHES AND WINDINGS HAD EXITED THE STARTER DUCTS AND WERE ALL OVER THE TOP OF THE ENGINE.  UPON CLOSE INSPECTION OF THE STARTER, IT WAS FOUND THAT THE STARTER MAY HAVE SUFFERED A FAILURE AT THE MOUNTING FLANGE FOR THE INTAKE DUCT CAUSING THE FAN BLADES TO SHEAR OFF AND DESTROY THE GENERATOR. MAY HAVE BEEN CAUSED BY DAMAGE WHILE BEING SHIPPED OR MAY HAVE BEEN CAUSED BY AN OUT OF BALANCE FAN.  THE GENERATOR WAS INSTALLED THE DAY BEFORE TSO 1 HR, PN 23088-002A, SN 1083.
